Alert archive / California / Wind Advisories in 2014

Wind Advisory 38, NWS Los Angeles, CA

May 3, 2014

NWS Los Angeles, CA issued this wind advisory at May 3, 2014, 8:08 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 3, 2014, 8:08 PM PDT (03:08 UTC)
Expired
May 4, 2014, 3:00 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WWUS76 KLOX 040308
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
808 PM PDT SAT MAY 3 2014

...GUSTY WINDS ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND
SANTA YNEZ RANGE THROUGH LATE TONIGHT...

.A STRONG NORTH TO SOUTH PRESSURE GRADIENT ACROSS SOUTHERN SANTA
BARBARA COUNTY WILL BRING GUSTY NORTHWEST TO NORTH CANYON WINDS TO
THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THROUGH LATE
TONIGHT. THE FOCUS OF THE STRONGEST WINDS WILL BE GENERALLY WEST
OF THE CITY OF SANTA BARBARA. WIND GUSTS OF 40 TO 45 MPH CAN BE
EXPECTED THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT.

CAZ052-041000-
/O.NEW.KLOX.WI.Y.0038.140504T0308Z-140504T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
808 PM PDT SAT MAY 3 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO
  45 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS THIS EVENING
  BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT. WINDS WILL BE
  STRONGEST IN THE SANTA YNEZ MOUNTAINS GENERALLY WEST OF SAN
  MARCOS PASS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. HIGHWAY 101 THROUGH
  GAVIOTA PASS WILL BE AFFECTED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-041000-
/O.NEW.KLOX.WI.Y.0038.140504T0308Z-140504T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
808 PM PDT SAT MAY 3 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO
  40 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS THIS EVENING
  BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT. WINDS WILL BE
  STRONGEST WEST OF THE CITY OF SANTA BARBARA.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. HIGHWAY 101 ALONG THE
  SANTA BARBARA COUNTY SOUTH COAST WILL BE AFFECTED BY THE STRONG
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
1 follow-up statement
228 
WWUS76 KLOX 040952
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
252 AM PDT SUN MAY 4 2014

CAZ039-052-041100-
/O.EXP.KLOX.WI.Y.0038.000000T0000Z-140504T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
252 AM PDT SUN MAY 4 2014

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING ACROSS SOUTHERN SANTA
BARBARA COUNTY. LOCAL GUSTS UP TO 35 MPH ARE POSSIBLE THROUGH MID
MORNING.

$$

HALL/KJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 3, 5:25 PM PDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 3, 5:25 PM PDT, 2 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
525 PM PDT SAT MAY 3 2014

...UPDATE FOR NEW AVIATION DISCUSSION...

.SYNOPSIS...

A LOW PRESSURE TROUGH BRINGS A COOLING TREND AND AN INCREASE IN
MARINE LAYER CLOUD COVERAGE INTO EARLY NEXT WEEK...WITH TEMPERATURES
RETURNING TO NEAR NORMAL BY SUNDAY. WARMING IS EXPECTED FOR THE
SECOND HALF OF NEXT WEEK AS HIGH PRESSURE RETURNS.

&&

.SHORT TERM (TODAY-TUE)...
THE CENTRAL COAST IS SEEING THE BEST COOLING OF THE DAY WITH EARLY
AFTERNOON TEMPERATURES 10 OR MORE DEGREES COOLER THAN YESTERDAY AS
THE MARINE INFLUENCE RETURNS.  THE LAX-DAG GRADIENT HAS INCREASED TO
+3.7 ONSHORE AND A MILD SEABREEZE HAS KICKED IN SOUTH OF POINT
CONCEPTION.

NO MAJOR CHANGES FROM PREVIOUS FORECAST THINKING...THE HIGH BEGINS
TO BREAK DOWN TODAY AND HEIGHT FALLS CONTINUE THROUGH TO WEDNESDAY
BY WHICH TIME WE WILL HAVE SEEN ABOUT A 20 DAM DROP FROM TODAY. SOME
HIGH CLOUDS HAVE MOVED ACROSS VENTURA AND LOS ANGELES COUNTIES BUT
SKIES ARE MOSTLY CLEAR SINCE THE EARLY MORNING FOG DISSIPATED.

TONIGHT AND SUNDAY...EXPECTING A MILD SUNDOWNER WIND EVENT TONIGHT
AS WINDS WILL INCREASE ACROSS THE SBA COUNTY MOUNTAINS AND WIND
PRONE CANYONS AND PASSES LATE THIS AFTERNOON AND EVENING. WINDS
SHOULD REMAIN JUST BELOW WIND ADVISORY THRESHOLDS...BUT WILL KEEP A
CAUTIOUS EYE ON AFTERNOON DEVELOPMENT.  THE HIGH FOR SANTA BARBARA
MIGHT OCCUR AROUND SUNSET IN THE LOWER 80S.

THE MARINE LAYER INFLUENCE WILL AFFECT THE CENTRAL COAST AGAIN
TONIGHT INTO SUNDAY MORNING WITH THE LIKELIHOOD OF PATCHY FOG. LOW
CLOUDS AND DENSE FOG MAY ALSO FORM ON THE LA COUNTY COAST AS WELL.
THERE WILL BE SIGNIFICANT COOLING ON SUNDAY ACROSS THE BOARD. LOW
CLOUDS WILL LIKELY HANG OFF THE COAST N OF POINT CONCEPTION OR
LINGER RIGHT ALONG THE BEACH SINCE THERE WILL BE A STRONG SHALLOW
INVERSION IN PLACE. INLAND HIGHS WILL CONTINUE TO BE ABOUT 5 TO 8
DEGREES WARMER THAN NORMAL WITH HIGHS IN THE LA/VTU COUNTY VALLEYS
IN THE LOWER 80S WITH A FEW LOCATIONS IN THE MID 90S. MOST COASTAL
AREAS WILL BE IN THE UPPER 60S AND 70S. LOWS FOR SUNDAY WILL MUCH
COOLER ACROSS THE INLAND AREAS AND LOW CLOUDS AND FOG WILL BECOME
MORE WIDESPREAD LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE WILL
CONTINUE TO BE GUSTY NW TO N WINDS ACROSS THE SBA SOUTH COAST WHICH
SHOULD LIMIT ANY LOW CLOUDS AND FOG AS FAR AS VENTURA COUNTY.

BY MONDAY...THERE WILL BE INCREASING HIGH CLOUDS AHEAD OF A VERY
WEAK DISTURBANCE THAT WILL PUSH ACROSS NORTHERN AND CENTRAL
CALIFORNIA MONDAY NIGHT INTO TUE. NO SIGN OF RAIN ASSOCIATED WITH
THIS PASSING TROUGH...HOWEVER THERE WILL BE GUSTY NW TO N WINDS ONCE
AGAIN ACROSS THE SBA COUNTY MOUNTAINS AND SOUTH COAST WHICH LOOK TO
BE ADVISORY LEVEL STRENGTH AND GUSTY SW WINDS ACROSS THE ANTELOPE
VALLEY MONDAY AFTERNOON AND EVENING. HIGH TEMPS ON MONDAY WILL
CONTINUE TO TREND DOWN WITH WARMEST AREAS REACHING THE MID 70S.
COASTAL AREAS WILL BE IN THE 60S. A HEALTHY EDDY CIRCULATION WILL
DEVELOP MONDAY EVENING AND HELP THE MARINE LAYER STRATUS QUICKLY
DEEPEN AND SPREAD INTO THE LA/VTU COUNTY VALLEYS AND COASTAL SLOPES
OF THE MOUNTAINS.

TUESDAY WILL START WITH VERY HIGH WINDS ALOFT APPROACHING FROM THE
WEST AND SUPPORTING THE WINDS THAT WILL MAKE THE OUTER WATERS QUITE
CHOPPY.  TUESDAY WILL ALSO BE THE COOLEST DAY OF THE WEEK WITH GUSTY
WINDS AND PARTLY CLOUDY SKIES...WITH THE EXCEPTION OF SOME LOW
CLOUDS AND FOG WITH PATCHY DRIZZLE TUESDAY MORNING ESPECIALLY ALONG
THE CENTRAL COAST.

.LONG TERM (WED-SAT)...
WEDNESDAY WILL BE SIMILAR TO TUESDAY WITH LITTLE TEMPERATURE CHANGE
AND GUSTY WINDS IN PARTLY CLOUDY SKIES AFTER MORNING COASTAL
STRATUS.  A WARMING TREND BEGIN AND CONTINUE INTO FRIDAY AS THE AN
UPPER HIGH DEVELOPS WEST OF THE AREA AND WE FIND OURSELVES AGAIN
UNDER A RIDGE.  AFTERNOON HIGH TEMPS WILL RISE BOTH DAYS...BUT WILL
REMAIN BELOW THOSE OF THE RECENT HEAT WAVE.

AFTER FRI...MODELS ARE HINTING AT WEAK OFFSHORE FLOW DEVELOPING
WHICH MEANS THERE COULD BE MORE SIGNIFICANT WARMING FOR COAST AND
COASTAL VALLEYS FOR NEXT WEEKEND. RIGHT NOW NEXT SATURDAY IS LOOKING
SIMILAR TO TODAY AS FAR AS AFTERNOON TEMPERATURES GO.

&&

.FIRE WEATHER...03/2030Z...
ELEVATED FIRE DANGER CONTINUES ACROSS INLAND AREAS THIS WEEKEND DUE
TO COMBINATION OF GUSTY ONSHORE WINDS...VERY WARM TEMPERATURES...AND
LOW HUMIDITIES. BRIEF CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY
EACH AFTERNOON AND EVENING ACROSS THESE AREAS BUT DURATIONS ARE NOT
EXPECTED TO BE SUFFICIENTLY LONG TO WARRANT A RED FLAG WARNING.
WHILE SOME MARINE LAYER INFLUENCE WILL BRING MODERATING
HUMIDITIES ALONG THE COAST THROUGH THE WEEKEND...A VERY DRY AIR MASS
REMAINS IN PLACE ABOVE THE MARINE LAYER. WIDESPREAD HUMIDITIES
BETWEEN 7 AND 15 PERCENT WILL CONTINUE ACROSS THE INTERIOR
VALLEYS...MOUNTAINS...AND ANTELOPE VALLEY THROUGH SUNDAY
EVENING...WITH VERY POOR HUMIDITY RECOVERIES AT NIGHT ACROSS THE
MOUNTAINS.  INCREASING HUMIDITY LEVELS ACROSS ALL AREAS ON MONDAY AS
UPPER LEVEL TROUGH APPROACHES AREA. TEMPERATURES HAVE CLIMBED INTO
THE LOWER TO MID 90S ACROSS WARMEST LOCATIONS TODAY...LOWERING INTO
THE 80S ON SUNDAY. MEANWHILE...THE STRONGEST ONSHORE WINDS WILL BE
FOCUSED ACROSS THE MOUNTAINS...ANTELOPE VALLEY...AND SANTA CLARITA
VALLEY WHERE GUSTS BETWEEN 25 AND 35 MPH WILL BE COMMON THROUGH THIS
EVENING...THEN BETWEEN 30 AND 40 MPH ON SUNDAY. ISOLATED HIGHER
GUSTS WILL BE LIKELY ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY.

&&

.AVIATION...04/0015Z...GENERALLY HI CONFIDENCE IN MOST OF THE 00Z
TAFS WITH VFR CONDITIONS EXPECTED FOR THE MOST PART THRU SUN. AT
KSBP...THERE IS A 20 PERCENT CHANCE OF LOW CLOUDS AND LIFR
CONDITIONS LATE TONIGHT AND EARLY SUN. AT KSMX...LOW CLOUDS ARE
EXPECTED...BUT THERE IS MODERATE CONFIDENCE IN THE CIGS HEIGHTS AND
TIMING. CIGS/VSBYS MAY BE LOWER OVERALL THAN IS CURRENT
FORECASTED...AND THERE IS A 30 PERCENT CHANCE OF DENSE FOG AT TIMES
LATE TONIGHT AND SUN MORNING. FOR KOXR...THERE IS A 20 PERCENT
CHANCE OF IFR CIGS SUN MORNING. AT KLAX...LOW CLOUDS AND IFR
CONDITIONS ARE EXPECTED TO DEVELOP BY 12Z ALTHO CIGS COULD COME IN
AT LIFR CATS AND THE TIMING MAY BE OFF PLUS/MINUS AN HOUR OR SO. LOW
CLOUDS ARE ALSO EXPECTED TO AFFECT KLGB AFT ABOUT 10Z BUT TIMING MAY
BE OFF PLUS/MINUS AN HOUR OR SO...AND CIG HEIGHTS MAY COME IN EVEN
LOWER. GUSTY NW WINDS CAN BE EXPECTED AT KSBP AND KSMX THROUGH EARLY
THIS EVENING...THEN INCREASE AGAIN SUN AFTERNOON. AT KPMD AND
KWJF...GUSTY SW WINDS CAN BE EXPECTED THROUGH EARLY THIS EVENING...
THEN INCREASE AGAIN AND BE A BIT STRONGER BY SUN AFTERNOON.

KLAX...GENERALLY MODERATE CONFIDENCE IN THE 00Z TAF. VFR CONDITIONS
ARE EXPECTED FOR MOST OF THE TAF PERIOD. HOWEVER...LOW CLOUDS AND
IFR CONDITIONS ARE EXPECTED TO DEVELOP BY 12Z ALTHO CIGS COULD COME
IN AT LIFR CATS AND THE TIMING MAY BE OFF PLUS/MINUS AN HOUR OR SO.
LOW CLOUDS AND IFR CIGS SHOULD MOVE BACK INTO THE AIRFIELD BY 05Z
SUN EVENING.

KBUR...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED
THRU SUN AFTERNOON.

&&

.MARINE...03/100 PM PDT.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TODAY AND GENERATE
LOCALLY STEEP SEAS EXCLUDING THE INNER BASINS. GUIDANCE CONTINUES TO
INDICATE AN INCREASE IN THE NORTHWEST WINDS MONDAY AFTERNOON THROUGH
TUESDAY AS HIGH PRESSURE OVER THE CENTRAL PACIFIC BUILDS NORTHEAST
WHILE A TROUGH OF LOW PRESSURE OVER VANCOUVER ISLAND SHIFTS
SOUTHEAST TONIGHT THROUGH MONDAY. A MODERATE TO STRONG PRESSURE
GRADIENT IS EXPECTED TO DEVELOP OVER THE AREA AS THE TWO SYSTEMS
MEET OVER THE OFFSHORE WATERS AND THEN SHIFT OVER THE AREA MONDAY
NIGHT. THERE IS A CHANCE THE STRONG WINDS WILL PERSIST THROUGH
WEDNESDAY AFTERNOON. OTHERWISE A FRESH MODERATE SIZE NORTHWEST SWELL
WITH A 13 SECOND PERIOD GENERATED BY THE LOW PRESSURE SYSTEM
CURRENTLY OVER THE EASTERN PACIFIC WILL LIKELY MOVE INTO THE COASTAL
WATERS EARLY SUNDAY AND PERSIST THROUGH SUNDAY NIGHT. THE STRONG
NORTHWEST WINDS WILL LIKELY GENERATE STEEP SEAS OVER 10 FEET TUESDAY
WHICH WILL PERSIST THROUGH WEDNESDAY AND AT THE SAME TIME A 5 TO 7
FOOT WEST NORTHWEST SWELL WILL ARRIVE TUESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...JLD
AVIATION...SIRARD
MARINE...30
FIRE...GOMBERG
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:09 AM PDTGale WatchLOX12 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.